Welcome, Guest. Please login or register.
Did you miss your activation email?
Login with username, password and session length
   
Advanced search

164326 Posts in 24555 Topics- by 21790 Members - Latest Member: ManInDistress
Pages: [1]   Go Down
Print
Author Topic: treatment for gyno due to pro hormone supplement use?    (Read 15594 times)
expand4221
Member
*
Offline Offline

Posts: 2


« on: March 09, 2010, 02:28:42 PM »

hi, im josh and im 20 years old. almost a year ago i used a supplement called a pro hormone which is pratically a steroid. im big into weight lifting and wanted to get bigger and i was immature and curious to try supplements that i shouldnt have tried. after i stopped taking it about a week later i started to get itchy nipples and tender in the chest. soon after i started to get little lumps that felt like little fatty pieces on the outside parts of both pecs and under and around the nipple. ive tried all kinds of chest exercises to get rid of it but nothing seems to help really. i have researched gyno alot lately and have looked into supplements and drugs that can reduce the size of gyno and even some supplements  or drugs they say can get rid of it totally. i may not have the worst case of gyno but in the end i just want a lean muscular chest again if possible. what is the most effective thing i can do or take to reduce or get rid of my gyno without opting for surgery? im willing to try ANYTHING other than surgery. Thanks alot
Logged
Dr. Elliot Jacobs
Supporting Doctors
Senior Member
**
Offline Offline

Posts: 3227



WWW
« Reply #1 on: March 09, 2010, 06:37:29 PM »

You have taken some sort of hormone which apparently set off growth of breast tissue on your chest.  This is a very common occurrence -- especially among bodybuilders.  Some of them try to prevent the problem by taking additional drugs -- the results of all this self-tinkering with your very delicately balanced hormonal system is that is thrown completely out of whack.

For the most part, once you have developed breast tissue, there is virtually no way that you can persuade it to disappear with medications alone. 

When you have exhausted your research, I think you will come to the eventual conclusion that only surgery can offer a quick and definitive answer to your problem.

Dr Jacobs
Logged

Elliot W. Jacobs, MD, FACS
Certified: American Board of Plastic Surgery
Fellow: American College of Surgeons
Practice sub-specialty in Gynecomastia Surgery
815 Park Avenue
New York, New York 10021
Telephone:  (212) 570-6080
Email:  info@drelliotjacobs.com
Website:  gynecomastiasurgery.com
Website:  gynecomastianewyork.com/revision
Dr. Rick Silverman
Supporting Doctors
Senior Member
**
Offline Offline

Posts: 1035



WWW
« Reply #2 on: March 09, 2010, 07:41:38 PM »

Josh,

Echoing Dr. Jacobs' comment, the gray market over-the-counter pro-hormone supplements seem to be getting more and more effective, but unfortunately, they also seem to be more likely to produce the side effects, such as gynecomastia.  Last year, I did three or four procedures on patients who had used supplements from one specific company.  One of the challenges in using any of these products--indeed, even products that aren't advertised specifically as pro-hormones--is identifying the contents that may put you at risk, since ingredients are often masked under the name "proprietary blend."  Similarly, the items advertised as "estrogen blockers" and "aromatase inhibitors" may have some benefit, but since these items are not drugs and therefore not subject to FDA control, it's very difficult to be sure they'll do what they claim to do. 

I recommend that patients who develop gynecomastia from pro-hormone use just stop all supplements, other than protein and possibly creatine, if that's in their regimen.  Before trying any supplements, read the labels thoroughly and avoid products that list "proprietary blend," and for the time being, avoid anything that might have hormonal effects.  If you're not satisfied with resolution within six months to a year, it's likely that surgery will be your only option.

Good luck,

Rick Silverman
Logged

Richard Silverman, M.D.
Cosmetic and Reconstructive Plastic Surgery
29 Crafts Street
Suite 370
Newton, MA 02458
617-965-9500
800-785-7860
www.ricksilverman.com
www.gynecomastia-boston.com
rick@ricksilverman.com

Certified by the American Board of Plastic Surgery
expand4221
Member
*
Offline Offline

Posts: 2


« Reply #3 on: March 09, 2010, 08:53:57 PM »

i would like to say thank you to both of you for taking the time and responding to this. i see surgery maybe as a future option but it is hard right now because i am a student and cannot afford it at this time. the only supplements i have been using for almost the past year have been creatine and protein. unfortunately i learned the hard way that they are pretty much the only safe ones too. my gyno is not terrible but it is noticeable at most times. when i lift my chest always seems to look normal thoe. is there any supplement or drug that will reduce it?, even by the littlest margain would be great. if surgery is the only option then i may make plans for it in the future but right now it is not financially possible.
Logged
DrBermant
Guest
« Reply #4 on: March 09, 2010, 09:28:40 PM »

hi, im josh and im 20 years old. almost a year ago i used a supplement called a pro hormone which is pratically a steroid. im big into weight lifting and wanted to get bigger and i was immature and curious to try supplements that i shouldnt have tried. after i stopped taking it about a week later i started to get itchy nipples and tender in the chest. soon after i started to get little lumps that felt like little fatty pieces on the outside parts of both pecs and under and around the nipple. ive tried all kinds of chest exercises to get rid of it but nothing seems to help really. i have researched gyno alot lately and have looked into supplements and drugs that can reduce the size of gyno and even some supplements  or drugs they say can get rid of it totally. i may not have the worst case of gyno but in the end i just want a lean muscular chest again if possible. what is the most effective thing i can do or take to reduce or get rid of my gyno without opting for surgery? im willing to try ANYTHING other than surgery. Thanks alot

Echoing what has been said before, the Prohormones are unregulated powerful substances that just too many people are finding out the dangers of using. Just why the FDA is not regulating them, is beyond my understanding. Herbs, plants, and other "natural" items have been used as medications for years. The Digitalis plant has been used for centuries, it is just not refined and has unregulated strength of the drug.

I have seen many many patients over the years complain about the tenderness, discomfort, and breast growth that just would not go away after stopping the "over the counter" pills. Medical treatment of gynecomastia works only on the swollen phase of gland stimulation by blocking the effects of the stimulating hormones. Once this swelling subsides, there seems to be little effect of medical management unless there is an underlying problem. The human hormone system is in a delicate balance that can be thrown out of kilter. Sometimes it can recover on its own. Other times, patients stop the stimulating agent and the tenderness and growth persists. If tenderness, growth, nipple discharge or other Symptoms of Gynecomastia Growth continue, I ask my patients to have an evaluation by an experienced Endocrinologist. I have even seen patients who after cycling with self medication have untreatable continued breast growth. One particular patient had already had 2 major breast reductions by other doctors and regrew massive breasts after each operation. His endocrine system could not be reset, several endocrinologists were unable to find anything to change.

I prefer to operate on a stable problem whenever possible. If the breasts have stopped growing, are not tender, then surgery is an option. Otherwise you are risking breast regrowth.

I work with many Bodybuilders with Gynecomastia. While bodybuilding is great for shaping muscle, it will not help with gland. One common complaint is as they build muscle, what sits on top of the muscle just gets pushed further out.

i would like to say thank you to both of you for taking the time and responding to this. i see surgery maybe as a future option but it is hard right now because i am a student and cannot afford it at this time. the only supplements i have been using for almost the past year have been creatine and protein. unfortunately i learned the hard way that they are pretty much the only safe ones too. my gyno is not terrible but it is noticeable at most times. when i lift my chest always seems to look normal thoe. is there any supplement or drug that will reduce it?, even by the littlest margain would be great. if surgery is the only option then i may make plans for it in the future but right now it is not financially possible.

No Surgery Body Shaping Compression Garments are a great temporizing measure. They can give an instant contour improvement as soon as you put one on. The problem is, once removed, the original problem remains. However, as an emotional band-aide they are spectacular. You should see the expressions on patients in my office trying one on! Some use it while their problems are stabilizing. Others use the garments until they can afford the operation.

Hope this helps,

Michael Bermant, MD
Learn More About Gynecomastia and Male Breast Reduction
Logged
Pages: [1]   Go Up
Print
Jump to: